MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150T45
Medical Device Problem Codes Material Puncture/Hole (1504); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous malformation (pavm) using a lantern delivery microcatheter (lantern), ruby coils and a non-penumbra guidewire.During the procedure, the physician experienced difficulty advancing the lantern over the guidewire and subsequently, the guidewire would not advance further.Therefore, the physician removed the lantern and guidewire.Upon removal, it was noticed that the guidewire perforated the lantern at the mid-shaft.The procedure was completed using a new lantern, twelve ruby coils and a new non-penumbra guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern revealed that the catheter was fractured.This is likely the reported perforated location.If the lantern is mishandled at an extreme angle while advancing a guidewire through its lumen, damage such as this may occur.Further evaluation of the revealed a kink.This damage is likely incidental to the complaint.Evaluation of the returned non-penumbra guidewire revealed a functional device.The guidewire was advanced through a demonstration microcatheter without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12763362
Report Number3005168196-2021-02504
Device Sequence Number3133643
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberPXSLIMLAN150T45
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF105808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Date Report Sent to FDA01/01/2005